MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER20; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER20; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 21-101
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a 49-year-old male underwent deep vein thrombosis (dvt) thrombectomy using inari devices.The patient's clot age was estimated at 90 days.During the thrombectomy, the treiver20 catheter (t20) was advanced without an introducer sheath into the left popliteal vein.An aspiration was performed, and the catheter was retracted.The tip of the catheter became stuck while retracting the catheter through the common iliac vein.The catheter was retracted a few more inches and then fractured.Half of the catheter and the dilator were removed and approximately 20 centimeters of the t20 delivery catheter remained in the patient's vessel.Scissors were used to cut the wire braiding of the t20.An intri24 introducer sheath (intri24) was then advanced to where the tip was just over the proximal (broken) end of the t20 and a 10x40 balloon was placed over the wire at the distal end of the remaining portion of the t20 catheter into the intri24.The intri24, t20 catheter, and balloon were then removed together and the intri24 was flushed and replaced into the left popliteal vein.All material was confirmed to be removed from the patient and the patient sustained no injuries.The patient remained stable throughout the procedure and the case was completed without further issues.
 
Additional Manufacturer Narrative
The device has been returned to the manufacturer for evaluation.Upon completion of the investigation, a follow-up report will be submitted.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted, and no similar issues have been reported against this lot number.The device labeling includes the following warning statements: "avoid using excessive force to advance or retract the flowtriever catheter or triever20 against resistance.If excessive resistance occurs, retract and remove the device.Excessive force against resistance may result in damage to the device or vessel perforation." the device labeling recommends using a 22 fr introducer sheath while using the flowtriever system.Manufacturer reference: (b)(4).
 
Additional Manufacturer Narrative
The treiver20 (t20) was returned to the manufacturer and evaluated.Visual inspection of the device confirmed the catheter had completely separated and the distal tip of the catheter was severely crumpled.The separation was approximately 13 inches from the distal tip, which aligns with the 45d pebax and 72d pebax segments, which is also where the coil and brain overlap.A dimensional inspection of the separated catheter was not feasible due to the shear condition of the catheter at the failure site.Review of pebax 45d, pebax 72d, and pfte liner were reviewed and no non-conformities or deviations from the specified material tolerances were identified during the inspection of these components.Additionally, review of the manufacturing lot revealed no anomalies or discrepancies in the assembly process that could have contributed to the observed failure.Based on the investigation, the most likely cause of the separation was due to procedural factors such as excessive manipulation during the procedure and excessive force used to advance or retract the device against resistance.The absence of an introducer sheath likely exasperated the force needed to advance or retract the device.Manufacturer reference: (b)(4).

Brand Name
TRIEVER20
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key21520940
Report Number3020347218-2025-00015
Device Sequence Number9618761
Product Code QEW
UDI-Device Identifier00810123710065
UDI-Public(01)00810123710065(17)260702(10)24070012
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2026
Device Model Number21-101
Device Lot Number24070012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight154 KG